Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2016, 6:06 AM CDT for Benton County, Morgan County, St. Clair County, Missouri. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 6:06 AM CDT (11:06 UTC)
- Expired
- Jul 7, 2016, 7:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:25 AM CDT | TSTM WND DMG | 2 Sse Lincoln, MO | LARGE TREE DOWN IN ROADWAY NEAR HWY H. POWER LINE DOWN NEAR LINCOLN. |
| Jul 7, 6:25 AM CDT | TSTM WND DMG | Lincoln, MO | SHED DESTROYED NEAR LINCOLN. |
| Jul 7, 6:45 AM CDT | TSTM WND DMG | Versailles, MO | SEVERAL LARGE LIMBS DOWN IN VERSAILLES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4161 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
343
WUUS53 KSGF 071106
SVRSGF
MOC015-141-185-071200-
/O.NEW.KSGF.SV.W.0133.160707T1106Z-160707T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 700 AM CDT
* AT 605 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MARSHALL TO 6 MILES NORTH OF WINDSOR TO 7 MILES
NORTHEAST OF BUTLER...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... LAKE OF THE OZARKS...
TRUMAN STATE PARK... VERSAILLES...
VILLAGE OF FOUR SEASONS... WARSAW...
LINCOLN... APPLETON CITY...
COLE CAMP... STOVER...
OSCEOLA... LAURIE...
LOWRY CITY... SUNRISE BEACH...
BARNETT... SYRACUSE...
COLLINS... GRAVOIS MILLS...
ROSCOE... IONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TRUMAN LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3822 9270
3819 9277 3819 9295 3823 9296 3820 9299
3826 9308 3806 9306 3807 9350 3792 9351
3791 9357 3783 9357 3790 9406 3821 9405
3821 9353 3851 9351 3853 9307 3869 9306
TIME...MOT...LOC 1105Z 319DEG 42KT 3906 9321 3862 9355 3833 9422
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
876
WWUS53 KSGF 071144
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 AM CDT THU JUL 7 2016
MOC015-141-185-071200-
/O.CON.KSGF.SV.W.0133.000000T0000Z-160707T1200Z/
MORGAN MO-ST. CLAIR MO-BENTON MO-
644 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR MORGAN...ST. CLAIR AND BENTON COUNTIES...
AT 644 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF VERSAILLES TO 12 MILES EAST OF WARSAW
TO NEAR LOWRY CITY...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... LAKE OF THE OZARKS...
TRUMAN STATE PARK... VERSAILLES...
VILLAGE OF FOUR SEASONS... WARSAW...
LINCOLN... APPLETON CITY...
COLE CAMP... STOVER...
OSCEOLA... LAURIE...
LOWRY CITY... SUNRISE BEACH...
BARNETT... SYRACUSE...
COLLINS... GRAVOIS MILLS...
ROSCOE... IONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TRUMAN LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3822 9270
3819 9277 3819 9295 3823 9296 3820 9299
3826 9308 3806 9306 3807 9350 3792 9351
3791 9357 3783 9357 3790 9406 3821 9405
3821 9353 3851 9351 3853 9307 3869 9306
TIME...MOT...LOC 1144Z 318DEG 49KT 3854 9284 3826 9315 3810 9383
HAIL...<.75IN
WIND...60MPH
$$
CRAMER621
WWUS53 KSGF 071205
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 AM CDT THU JUL 7 2016
MOC015-141-185-071215-
/O.EXP.KSGF.SV.W.0133.000000T0000Z-160707T1200Z/
MORGAN MO-ST. CLAIR MO-BENTON MO-
705 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN...ST. CLAIR AND BENTON
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3868 9284 3860 9284 3843 9263 3822 9270
3819 9277 3819 9295 3823 9296 3820 9299
3826 9308 3806 9306 3807 9350 3792 9351
3791 9357 3783 9357 3790 9406 3821 9405
3821 9353 3851 9351 3853 9307 3869 9306
TIME...MOT...LOC 1203Z 319DEG 42KT 3854 9284 3826 9315 3810 9383
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:58 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 7, 2:58 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
258 AM CDT THU JUL 7 2016
.SYNOPSIS...
Issued at 258 AM CDT Thu Jul 7 2016
Currently, a linear MCS was tracking ESE across north central KS,
southeast NE, and southern IA. This feature will need to be
monitored this morning later this morning as it tracks across
northern/central MO. Outflow may also help to initiate further
convection later in the day. Cloud cover and potential convection
could also have an effect on temperatures later today which will
be the main short term forecast issues of the day.
&&
.SHORT TERM...(Today and tonight)
Issued at 258 AM CDT Thu Jul 7 2016
For today, short term models are all over the place with the
convective complex. We have the MCS mainly tracking ese across
northern and central MO during the remainder of the night and into
Thursday morning, with our highest pops across our central and
eastern MO counties during the day. Outflow could help to focus
later thunderstorm development across the eastern Ozarks. The
thunderstorms will have the capability to produce some damaging
wind and large hail. That being said, we believe that most of our
area will remain dry, especially in the southwestern 1/3 of the
CWA.
The clouds and convection will likely have an impact on
temperatures...especially from the morning into the early
afternoon. The western CWA will have the best chance of more
sunshine today. For now, am not planning on adjusting the current
heat advisory which is only for our 3 KS counties. After
calculating our heat index grids, this location is still the most
favorable for reaching and eclipsing 105 degrees. Other locations
just east of the advisory may approach 105 degree heat index but
with the ongoing mesoscale complex, am not going to get cute at
this point and the oncoming shift may need to do some short fused
adjustments based on how this MCS tracks during the morning.
It is expected to be quite breezy today in our western CWA where
some 30 mph gusts will be possible. Low pressure will strengthen
in the Plains and should see a decent pressure gradient set up out
ahead of the low over our western CWA.
Front is expected to slide southeast tonight and bisect the CWA
from southwest to northeast by 12z Friday as a stronger upper
level shortwave tracks east across the upper Mississippi valley
and into the Great Lakes. Can't rule out some scattered convection
tonight along the southeastward moving cold front.
.LONG TERM...(Friday through Wednesday)
Issued at 258 AM CDT Thu Jul 7 2016
It doesn't appear like we will get rid of the higher dewpoints
anytime soon as the front stalls out across the area. Some chance
of slightly drier air over our far northeast CWA Friday night into
Saturday, but that's about it. Shortwave energy embedded in the
westerlies will combine with the warm and unstable air mass to
continue an unsettled weather pattern through the weekend with
scattered thunderstorm chances continuing.
Warm and humid conditions will persist through the middle of next
week with occasional scattered thunderstorms developing.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1215 AM CDT Thu Jul 7 2016
VFR conditions are expected to prevail through Thursday evening.
Low level wind shear conditions will be the main aviation impact
into early Thursday morning. A widely scattered thunderstorm will
be possible across western Missouri towards sunrise, but coverage
looks too limited to include in the TAFs at this time.
Surface winds will become gusty out of the south to southwest
starting around mid-morning on Thursday.
&&
.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...Heat Advisory from noon today to 8 PM CDT this evening for
KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...SchaumannHazardous weather outlook, Jul 7, 3:19 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 AM CDT THU JUL 7 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 319 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A THUNDERSTORM COMPLEX OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI EARLY THIS MORNING IS EXPECTED TO TRACK EAST-SOUTHEAST DURING THE MORNING AND MAY AFFECT PORTIONS OF CENTRAL MISSOURI THIS MORNING AND PARTS OF THE EASTERN OZARKS DURING THE LATE MORNING INTO THE EARLY AFTERNOON. IF THE STORMS DO MAKE IT INTO THE AREA OR CAN REDEVELOP ON OUTFLOW BOUNDARIES LATER IN THE DAY...THERE WILL BE A CHANCE OF SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL AS THE MAIN SEVERE WEATHER RISKS. ACROSS THE WESTERN PORTION OF MISSOURI AND INTO EXTREME SOUTHEAST KANSAS...THERE WILL BE MORE SUNSHINE...ESPECIALLY IN THE AFTERNOON AND WE COULD AGAIN SEE HEAT INDEX VALUES CLIMB TO AROUND 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST KANSAS THIS AFTERNOON. AN AREA OF LOW PRESSURE WILL STRENGTHEN IN THE PLAINS TODAY AND WILL CAUSE SOME GUSTY WINDS TO DEVELOP ACROSS EXTREME SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. WIND GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM POTENTIAL IS EXPECTED TO INCREASE TONIGHT AND CONTINUE THROUGH THE WEEKEND...AS A WEAK FRONTAL BOUNDARY MOVES SOUTH INTO THE REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE. STRONG WIND GUSTS WILL BE THE MAIN SEVERE WEATHER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND AFTERNOON ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:41 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller | 64 min |
| Jul 7, 7:00 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, Vernon | 60 min |
| Jul 7, 7:09 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Maries, Phelps, Pulaski | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.